Alert archive / Vermont / Wind Chill Advisories in 2011

Wind Chill Advisory 3, NWS Burlington, VT

December 28, 20114 counties in New York; 8 counties in Vermont

NWS Burlington, VT issued this wind chill advisory at Dec 28, 2011, 12:14 PM EST for 4 counties in New York; 8 counties in Vermont. It took effect at Dec 28, 2011, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2011, 12:14 PM EST (17:14 UTC)
In effect from
Dec 28, 2011, 7:00 PM EST
Expired
Dec 29, 2011, 4:05 AM EST
In force
9 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 4 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WWUS41 KBTV 281714
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1214 PM EST WED DEC 28 2011

NYZ026-027-029>031-034-087-VTZ003-004-006>008-016>018-290300-
/O.NEW.KBTV.WC.Y.0003.111229T0000Z-111229T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND...
JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON
1214 PM EST WED DEC 28 2011

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST THURSDAY. 

* LOCATIONS...SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACK
  MOUNTAINS...PARTS OF CENTRAL AND NORTHERN VERMONT...INCLUDING
  THE NORTHEAST KINGDOM. 

* HAZARD TYPES...BITTERLY COLD WIND CHILLS.

* WIND CHILL READINGS...15 TO 25 DEGREES BELOW ZERO.

* TIMING...7 PM THIS EVENING THROUGH 7 AM THURSDAY MORNING.

* IMPACTS...THE COMBINATION OF TEMPERATURES NEAR ZERO AND GUSTY
  NORTHWEST WINDS OF 10 TO 20 MPH...WILL CREATE WIND CHILL VALUES
  BETWEEN 15 AND 25 DEGREES BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
3 follow-up statements
175 
WWUS41 KBTV 281913
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
213 PM EST WED DEC 28 2011

NYZ029>031-VTZ003-006-008-016>018-290600-
/O.NEW.KBTV.WW.Y.0020.111228T1913Z-111229T0600Z/
/O.CON.KBTV.WC.Y.0003.111229T0000Z-111229T1200Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
ORLEANS-LAMOILLE-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...NEWPORT...JOHNSON...STOWE...
MONTPELIER...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON
213 PM EST WED DEC 28 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY.

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
CHILL ADVISORY...FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY.

* LOCATIONS...NORTHERN ADIRONDACK MOUNTAINS...PARTS OF CENTRAL AND
  NORTHERN GREEN MOUNTAINS OF VERMONT.

* HAZARD TYPES...BITTERLY COLD WIND CHILLS AND ACCUMULATING SNOW SHOWERS.

* ACCUMULATIONS...3 TO 7 INCHES BY LATE TONIGHT.

* WIND CHILL READINGS...15 TO 25 DEGREES BELOW ZERO.

* TIMING...FROM THIS AFTERNOON THROUGH TONIGHT.

* IMPACTS...THE COMBINATION OF TEMPERATURES NEAR ZERO AND GUSTY
  NORTHWEST WINDS OF 10 TO 20 MPH...WILL CREATE WIND CHILL VALUES
  BETWEEN 15 AND 25 DEGREES BELOW ZERO. IN ADDITION...SNOW AND
  BLOWING SNOW WILL CAUSE VISIBILITIES BELOW 1 MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.


$$

VTZ019-290600-
/O.NEW.KBTV.WW.Y.0020.111228T1913Z-111229T0600Z/
EASTERN RUTLAND-
INCLUDING THE CITIES OF...EAST WALLINGFORD...KILLINGTON
213 PM EST WED DEC 28 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY. 

* LOCATIONS...SOUTHERN GREEN MOUNTAINS.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...2 TO 6 INCHES.

* TIMING...OCCASIONAL SNOW SHOWERS THROUGH MIDNIGHT TONIGHT.

* IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL CREATE
  HAZARDOUS DRIVING CONDITIONS. IN ADDITION...BITTERLY COLD WIND
  CHILL VALUES WILL DEVELOP BY THIS EVENING.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...FALLING INTO THE TEENS.

* VISIBILITIES...BELOW 1 MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ026-027-034-087-VTZ004-007-290600-
/O.CON.KBTV.WC.Y.0003.111229T0000Z-111229T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ESSEX-CALEDONIA-
INCLUDING THE CITIES OF...MASSENA...MALONE...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...ISLAND POND...ST. JOHNSBURY
213 PM EST WED DEC 28 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
CHILL ADVISORY...FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY.

* LOCATIONS...SAINT LAWRENCE VALLEY.

* HAZARD TYPES...BITTERLY COLD WIND CHILLS.

* WIND CHILL READINGS...15 TO 25 DEGREES BELOW ZERO.

* TIMING...7 PM THIS EVENING THROUGH 7 AM THURSDAY MORNING.

* IMPACTS...THE COMBINATION OF TEMPERATURES NEAR ZERO AND GUSTY 
  NORTHWEST WINDS OF 10 TO 20 MPH...WILL CREATE WIND CHILL 
  VALUES BETWEEN 15 AND 25 DEGREES BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
719 
WWUS41 KBTV 290236
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
936 PM EST WED DEC 28 2011

NYZ029>031-VTZ003-006-008-016>018-291045-
/O.CAN.KBTV.WW.Y.0020.000000T0000Z-111229T0600Z/
/O.CON.KBTV.WC.Y.0003.000000T0000Z-111229T1200Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
ORLEANS-LAMOILLE-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...NEWPORT...JOHNSON...STOWE...
MONTPELIER...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON
936 PM EST WED DEC 28 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
CHILL ADVISORY...UNTIL 7 AM EST THURSDAY.


* LOCATIONS...THE NORTHERN ADIRONDACKS OF NEW YORK AND NORTHERN
  AND CENTRAL VERMONT.

* HAZARD TYPES...BITTERLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 26 BELOW DUE TO TEMPERATURES 8 
  BELOW TO 13 ABOVE ZERO...AND WEST WINDS 5 TO 15 MPH WITH GUSTS 
  UP TO 30 MPH.

* TIMING...THROUGH THE OVERNIGHT HOURS.

* IMPACTS...THE COMBINATION OF TEMPERATURES NEAR ZERO AND GUSTY
  NORTHWEST WINDS OF 10 TO 20 MPH...WILL CREATE WIND CHILL VALUES
  BETWEEN 15 AND 25 DEGREES BELOW ZERO. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

VTZ019-290345-
/O.CAN.KBTV.WW.Y.0020.000000T0000Z-111229T0600Z/
EASTERN RUTLAND-
INCLUDING THE CITIES OF...EAST WALLINGFORD...KILLINGTON
936 PM EST WED DEC 28 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR EASTERN RUTLAND COUNTY.

THE SNOWFALL HAS COME TO AN END ACROSS EASTERN RUTLAND COUNTY.
THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

NYZ026-027-034-087-VTZ004-007-291045-
/O.CON.KBTV.WC.Y.0003.000000T0000Z-111229T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ESSEX-CALEDONIA-
INCLUDING THE CITIES OF...MASSENA...MALONE...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...ISLAND POND...ST. JOHNSBURY
936 PM EST WED DEC 28 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
CHILL ADVISORY...UNTIL 7 AM EST THURSDAY.

* LOCATIONS...SAINT LAWRENCE VALLEY AND THE NORTHEAST KINGDOM OF
  VERMONT.

* HAZARD TYPES...BITTERLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 22 BELOW DUE TO TEMPERATURES 5 
  BELOW TO 15 ABOVE ZERO...AND WEST WINDS 5 TO 15 MPH WITH GUSTS 
  UP TO 30 MPH.

* TIMING...THROUGH THE OVERNIGHT HOURS.

* IMPACTS...THE COMBINATION OF TEMPERATURES NEAR ZERO AND GUSTY 
  NORTHWEST WINDS OF 10 TO 20 MPH...WILL CREATE WIND CHILL 
  VALUES BETWEEN 15 AND 25 DEGREES BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
463 
WWUS41 KBTV 290905
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
405 AM EST THU DEC 29 2011

NYZ026-027-029>031-034-087-VTZ003-004-006>008-016>018-291015-
/O.CAN.KBTV.WC.Y.0003.000000T0000Z-111229T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND...
JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON
405 AM EST THU DEC 29 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
CHILL ADVISORY FOR THE NORTHERN ADIRONDACKS OF NEW YORK AND NORTH
CENTRAL AND NORTHEAST VERMONT.

TEMPERATURES HAVE FALLEN INTO THE SINGLE DIGITS ABOVE ZERO ACROSS
MUCH OF THE NORTH COUNTRY WITH LOCALIZED AREAS OF TEMPERATURES
SLIGHTLY BELOW ZERO. WITH WINDS CONTINUING TO TAPER OFF EARLY THIS
MORNING...WIND CHILL VALUES WILL BE BELOW ZERO BUT NOT REACH
ADVISORY CRITERIA. THUS THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

$$

EVENSON

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 12:03 PM EST, 11 minutes earlier.

Area forecast discussion, Dec 28, 12:03 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1203 PM EST WED DEC 28 2011

.SYNOPSIS...
AS A LOW PRESSURE SYSTEM EXITS THE NORTH COUNTRY EARLY THIS
MORNING...EXPECT INCREASING NORTHWEST WINDS AND FALLING
TEMPERATURES ALONG WITH SCATTERED TO NUMEROUS SNOW
SHOWERS...ESPECIALLY OVER THE MOUNTAINS. DRY BUT COLDER WEATHER IS
EXPECTED TONIGHT AND THURSDAY AS HIGH PRESSURE BUILDS INTO THE
REGION. A LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN NEW ENGLAND
ON FRIDAY AND BRING LIGHT SNOWS TO THE NORTH COUNTRY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1148 AM EST WEDNESDAY...HAVE UPDATED ZNS TO HOIST A WIND
CHILL ADVISORY FROM 00Z THIS EVENING THRU 12Z THURS FOR WIND CHILL
VALUES BTWN -15F AND -25F ACRS THE SLV...NORTHERN DACKS...AND
PARTS OF CENTRAL/NORTHERN VT...INCLUDING THE NEK. THE COMBINATION
OF TEMPS IN THE SINGLE DIGITS AND BLW ZERO...AND GUSTY WEST TO
NORTHWEST WINDS OF 15 TO 25 MPH WL CREATE WIND CHILL READINGS BTWN
-15F AND -25F OVERNIGHT ACRS THE ADVISORY AREA. ELSEWHERE...TEMPS
WL HOLD IN THE SINGLE DIGITS AND LOWER TEENS WITH WIND CHILL
VALUES BTWN -5F AND +5F.

OTHERWISE...SFC BOUNDARY IS LOCATED ACRS THE CENTRAL CPV AT
17Z...WITH RADAR SHOWING LOTS OF SNOW SHOWER ACTIVITY DEVELOPING
ALONG THE WESTERN SLOPES/NORTHERN DACKS. EXPECT THIS ACTIVITY TO CONT
THRU THE REST OF THIS AFTN...ALONG WITH FALLING TEMPS...WHICH WL
CREATE HAZARDOUS DRIVING CONDITIONS. SEVERAL REPORTS OF SLIPPERY
ROADS CAUSED BY SNOW MELTING WITH TEMPS IN THE MID 30S...BUT NOW
FREEZING AS TEMPS QUICKLY FALL INTO THE 20S. TEMPS ALREADY IN THE
MID TEENS AT SLK/MSS AND CONT TO FALL.

TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WL BE POSSIBLE ACRS THE
NORTHERN DACKS INTO THE CENTRAL/NORTHERN GREENS BY THIS
EVENING...WITH A DUSTING TO 2 INCHES ELSEWHERE.

SFC ANALYSIS PLACES ARCTIC BOUNDARY FROM ELLENBURG DEPOT TO
SARANAC LAKE AT 14Z...WITH TEMPS DROPPING ABOUT 7F PER HOUR BEHIND
THE FRNT. KMSS AT 20F WITH SINGLE DIGITS UPSTREAM ACRS THE OTTAWA
VALLEY. EXPECT SFC BOUNDARY TO BE ACRS THE NORTHERN CPV/NORTHERN
VT BY 16Z...THRU CENTRAL VT BY 18Z...AND ACRS OUR SOUTHERN CWA BY
20Z THIS AFTN. THE COMBINATION OF CAA...SOME LEFTOVER SFC TO 700MB
RH...AND DEVELOPING UPSLOPE FLW WL PRODUCE OCCASIONAL SNOW
SHOWERS. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WL BE POSSIBLE
ACRS THE NORTHERN DACKS INTO THE CENTRAL/NORTHERN GREENS BY THIS
EVENING...WITH A DUSTING TO 2 INCHES ELSEWHERE. STILL ANTICIPATING
A FEW SLICK SPOTS TODAY WITH TEMPS ABOVE FREEZING AHEAD OF THE
FRNT AND AREAS OF LEFTOVER WATER ON ROADS...WHICH WL QUICKLY
FREEZE AS TEMPS DROP BACK INTO THE 10S/20S THIS AFTN.

FOR TONIGHT...TEMPS WL CONT TO FALL AS COLD SFC HIGH PRES BUILDS
INTO THE REGION. STILL CONCERNED ABOUT NW WINDS OF 5 TO 15 MPH AND
TEMPS BTWN -5F AND 5F...CREATING WIND CHILL VALUES BTWN -10F AND
-20F. WE WL EXAMINE NEW 12Z DATA AND ASSOCIATED SFC TEMPS AND
WINDS TO DETERMINE IF A WIND CHILL ADVISORY IS NEEDED ACRS THE
MTNS AND PARTS OF THE SLV. UPSLOPE SNOW SHOWERS WL QUICKLY
DISSIPATE BY 03Z AS DEEP LAYER MOISTURE LIFTS NORTH OF OUR CWA AND
SFC DWPTS CONT TO DROP.

OVERALL FORECAST IN GOOD SHAPE AND ONLY TWEAK WAS TO MATCH UP
TEMPERATURE FORECAST WITH CURRENT TRENDS AS IT LOOKS LIKE THE COLD
AIR IS NOT MOVING INTO THE SAINT LAWRENCE VALLEY. SURFACE LOW HAS
NOW MOVED INTO SOUTHERN QUEBEC PROVINCE AND THIS NORTHWARD
MOVEMENT IS EXPECTED THROUGH THE DAY TODAY. NORTHWEST WINDS WILL
DEVELOP ON THE BACKSIDE OF THIS LOW AND PULL COLDER AIR INTO THE
REGION. THUS HIGH TEMPERATURES WILL BE EARLY AND THEN FALL
THROUGHOUT THE DAY. WIND GUSTS WILL INCREASE INTO THE 30 TO 40 MPH
RANGE THIS AFTERNOON. THE NORTHWEST FLOW WILL ALLOW FOR FAVORABLE
UPSLOPE CONDITIONS ACROSS THE NORTHERN ADIRONDACKS AND WEST SLOPES
OF THE GREEN MOUNTAINS. THUS WOULD EXPECT THE GREATEST
CONCENTRATION OF SNOW SHOWERS TO BE ACROSS THESE REGIONS WITH 1 TO
4 INCHES OF SNOW ACCUMULATION BY LATE IN THE DAY. ELSEWHERE ONLY
LOOKING AT SCATTERED SNOW SHOWERS WITH ANY ACCUMULATIONS LESS THAN
AN INCH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS OF 409 AM EST WEDNESDAY...THE AREAL COVERAGE OF THE SNOW
SHOWERS WILL DECREASE THROUGH THE EVENING HOURS AS HIGH PRESSURE
BEGINS TO BUILD INTO THE REGION. COLDER LOW LEVEL AIR WILL MOVE
INTO THE REGION AND CREATE THE FIRST NOTICEABLY COLDER NIGHT OF
THE WINTER SEASON. LOW TEMPERATURES ARE EXPECTED TO BE IN THE
SINGLE DIGITS ABOVE AND BELOW ZERO. SOME GUSTINESS TO THE WINDS
WILL STILL REMAIN THROUGH THE FIRST PART OF THE NIGHT AND ALL FOR
WIND CHILL VALUES IN THE 15 TO 20 BELOW RANGE.

BELOW NORMAL TEMPERATURES WILL EXIST ON THURSDAY AS HIGH PRESSURE
REMAINS OVER THE REGION. DRY WEATHER IS EXPECTED ALONG WITH A GOOD
DEAL OF SUNSHINE. CLOUDS WILL EVENTUALLY BEGIN TO INCREASE LATER
THURSDAY NIGHT AS AN ALBERTA CLIPPER APPROACHES THE REGION. EXPECT
THIS FEATURE TO TRACK ACROSS SOUTHERN NEW ENGLAND ON FRIDAY AND
THIS WILL PUT NORTHERN NEW YORK AND VERMONT IN A FAVORABLE AREA TO
PICK UP SOME LIGHT SNOW ACCUMULATIONS. GOING FORECAST HAS THIS
COVERED WELL AND WILL CONTINUE THIS IDEA OF SNOW LIKELY WITH LIGHT
ACCUMULATIONS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 409 AM EST WEDNESDAY...A CLIPPER SYSTEM WILL BE DEPARTING FA
FRI NGT-SAT WITH STILL A CYCLONIC MID-LVL FLOW AND CHC -SHSN ACRS
MTNS. SNOWFALL TOTALS FRI-SAT OF A FEW INCHES POSSIBLE... HIGHER
IN THE MTNS.

WEAK RIDGING AT ALL LEVELS LATE SAT/SAT NGT BEFORE NRN STREAM SFC
LOW AND SHORTWAVE MOVE ACROSS JAMES BAY WITH COLD FRONT AND TROF
MOVE ACROSS THE FA SUN AFTN/NGT. MARGINAL TEMPS WILL BRING A CHC OF
SNOW AND RAIN SHOWERS AHEAD OF COLD FRONT SUNDAY AFTN.

THE ABV MENTIONED NRN STREAM UPR LOW WILL ROTATE A SIGNIFICANT SHORTWAVE
AND SEVERAL FRONTS ACROSS FA MON-MON NGT WITH LIKELIHOOD OF SNOW
SHOWERS AND SNOW SQUALLS AS THE COLDEST AIR OF THIS YOUNG WINTER
SEASON MAKES AN APPEARANCE.

THE MED RANGE MODELS ARE IN AGREEMENT OF ARCTIC AIR BUT DIFFER ON
THE AMPLITUDE OF NRN STREAM S/W. THE GEM NOW HAS A COASTAL WITH
POSSIBLE AMPLIFICATION AND MORE WIDESPREAD SNOWFALL MON-MON NGT
WHILE THE GFS JUST HAS THE ARCTIC FNT AND SNOW SHOWERS WHILE THE
ECMWF IS IN THE MIDDLE WITH AN ATTEMPTED WAVE FORMING ALONG THE
ARCTIC FNT AS IT MOVES ACRS FA BUT TOO LATE FOR ANY SIGNIFICANT STORM.

ATTM...FCST LEANING TOWARD GFS SOLN BUT I LIKE THE ECMWF SOLN WITH
THE AMPLIFICATION AND STG BAROCLINIC ZONE WITH LACK OF SNOW COVER
CAN SEE WAVE DEVELOP INLAND VS. COAST THEN COLD AND DRY MIDWEEK.

IT LOOKS LIKE WINTER FINALLY ARRIVES NEXT WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THROUGH 12Z THURSDAY...SFC LOW HAS EXITED FA WITH STRONG COLD
FRONT MOVING ACROSS NRN NY ATTM AS WELL AS A CONTD MOIST FLOW.
THIS WILL ALLOW MTN -SHSN TODAY. MAINLY MVFR WITH -SHSN MAINLY IN
MTN LOCALES WITH LCLZD IFR CONDS.

IT WILL BE BREEZY/WINDY THRU THE PERIOD WITH WNW 15-25+KTS.

OUTLOOK 12Z THURSDAY THROUGH SUNDAY...12Z THU- 00Z FRI...VFR WITH
HIGH PRESSURE IN CONTROL. 00Z FRI-12Z SAT MVFR-IFR WITH -SN/-SHSN
IN CLIPPER SYSTEM. 12Z SAT-18Z SUN...VFR WITH HIGH PRESSURE.

&&

.MARINE...
WEST WINDS WILL INCREASE INTO THE 15 TO 25 KNOT RANGE LATER THIS MORNING
AND CONTINUE THROUGH AT LEAST MIDNIGHT TONIGHT. WAVES WILL BUILD
TO 1 TO 3 FEET.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     THURSDAY FOR VTZ003-004-006>008-016>018.
NY...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     THURSDAY FOR NYZ026-027-029>031-034-087.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON/TABER
SHORT TERM...EVENSON
LONG TERM...SLW
AVIATION...SLW
MARINE...
Hazardous weather outlook, Dec 28, 3:46 AM EST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
346 AM EST WED DEC 28 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-290900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
346 AM EST WED DEC 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SNOW SHOWERS WILL BECOME MORE PROMINENT ACROSS THE NORTH COUNTRY
LATER THIS MORNING THROUGH EARLY EVENING...ESPECIALLY OVER THE
NORTHERN ADIRONDACKS OF NEW YORK AND THE WEST SLOPES OF THE GREEN
MOUNTAINS. EXPECT 1 TO 4 INCHES OF SNOW OVER THESE AREAS WITH AN
INCH OR LESS ELSEWHERE.

FALLING TEMPERATURES THROUGHOUT THE DAY ON WEDNESDAY WILL CAUSE
WET AND SNOW COVERED ROADS TO FREEZE AND POTENTIALLY CREATE
DIFFICULT TRAVEL CONDITIONS.

OVERNIGHT TEMPERATURES WILL FALL INTO THE SINGLE DIGITS ABOVE AND
BELOW ZERO TONIGHT. THIS COMBINED WITH GUSTY NORTHWEST WINDS WILL
CREATE WIND CHILL READINGS OF 10 TO 15 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN NEW ENGLAND ON FRIDAY
AND BRING LIGHT SNOW TO THE REGION. EXPECT LIGHT SNOW
ACCUMULATIONS OVER MOST OF THE NORTH COUNTRY BY FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

EVENSON

In the hours before

Special weather statement, Dec 28, 9:46 AM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
946 AM EST WED DEC 28 2011

NYZ026>031-034-035-087-VTZ001>008-016>018-281915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON
946 AM EST WED DEC 28 2011

...SNOW SHOWERS AND FALLING TEMPERATURES WILL PRODUCE SLIPPERY
DRIVING CONDITIONS TODAY...

SURFACE OBSERVATIONS AND CURRENT RADAR SHOWS AREAS OF SNOW SHOWERS
DEVELOPING ACROSS NORTHERN NEW YORK INTO PARTS OF CENTRAL AND
NORTHERN VERMONT. THESE SNOW SHOWERS COMBINED WITH FALLING
TEMPERATURES WILL PRODUCE SLIPPERY DRIVING CONDITIONS ACROSS THE
NORTH COUNTRY THROUGH THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS
WILL RANGE FROM A DUSTING ACROSS THE CHAMPLAIN VALLEY TO 3 OR 4
INCHES IN THE MOUNTAINS BY THIS EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 2:13 PM ESTWinter Weather AdvisoryBTVClinton, Franklin, St. Lawrence7 hr

Nearby

Wind Chill Advisories in Vermont, 2011Wind Chill Advisories in New York, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.